Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Child having phlegm in chest, severe cough, cold causing vomiting. Prescribed deriphyline and tixylix that cause drowsiness. Can I give this medicine?

my son is 1yr and 11 months ,he has flem in the chest ,and even severe cough and cold due to cough he vomits ,doctor had advised deriphyline and tixylix can i go head with that because both are medicines which makes the baby drowsy ,can u tell me whether i can go ahead with the medicine.
Asked On : Tue, 13 Mar 2012
Answers:  1 Views:  77
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician 's  Response
Hello sen,
with out commenting on others treatment, let us proceed to analyse your childs problem. When a child has severe cough and you feel that the chest is congested we should not use medicines which are indicated for dry cough. On the label of the bottles you are using it will be specifically written for dry cough only. Other drug should be avoided when he has vomiting.
Kindly see the doctor again and proceed.
1. Cough ending in vomiting
2. night time cough
3. Continuous cough 4 or 5 strokes
4. Every hour once cough
All these indicate your child may require nebulisation
If the running nose is thick and yellow
nose tip becomes red
if there is ear pain
neck glands
the child may require antibiotics
If the child is irritable, not able to lie down flat and develops fever are other indications for hospital review.
In short this child requires medical review
with regards
Answered: Sat, 23 Jun 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor